Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 27, 2016, 10:12 PM MDT for Baca County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 10:12 PM MDT (04:12 UTC)
- Expired
- Aug 27, 2016, 11:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Dodge City radar (KDDC), 209 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
631
WWUS85 KPUB 280412
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1012 PM MDT SAT AUG 27 2016
COZ099-280500-
SPRINGFIELD VICINITY/BACA COUNTY CO-
1012 PM MDT SAT AUG 27 2016
...SPECIAL WEATHER STATEMENT...
AT 1010 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF TWO BUTTES TO 7
MILES SOUTH OF CAMPO. MOVEMENT WAS EAST AT 10 MPH.
HEAVY RAIN CAN BE EXPECTED WITH THIS LINE OF STORMS...WITH RAIN
RATES OF AROUND 1 INCH PER HOUR IN SOME LOCATIONS. HALF INCH HAIL
AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALSH...CAMPO AND STONINGTON.
LAT...LON 3700 10227 3699 10265 3764 10227 3763 10204
3735 10204
TIME...MOT...LOC 0410Z 267DEG 8KT 3764 10217 3700 10257
$$
28What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:14 PM MDT, 6 hours 58 minutes earlier.
Area forecast discussion, Aug 27, 3:14 PM MDT, 6 hours 58 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 314 PM MDT SAT AUG 27 2016 .SHORT TERM...(This evening through Sunday) Issued at 314 PM MDT Sat Aug 27 2016 Upper level circulation across UT/Northern AZ is spreading moisture into the western and southern portions of the area. Starting to see an increase in convection across northern NM as of 20z. Meanwhile...lee side surface low centered near KLHX has maintained dew points in the lower to mid 50s and MLCAPES of 1000-1500 across the far eastern counties...while west of this position...low level moisture has mixed out with dew points in the 30s. Best CAPE will remain across the eastern counties this evening where one or two strong to near severe storms still looks possible through the evening hours. Earlier runs of the hrrr were putting best threat for lingering thunderstorms across the far southeast corner of the state through 06z...but latter runs seem to be shifting focus to the northeast of the surface low...at least initially before another convective cluster develops during the evening hours along the CO/NM border. Will maintain scattered pops out that way through 06z. Meanwhile...heavy rainfall and lightning will be the primary threats with storms over the mountains through this evening necessitating close monitoring of burn scars. Tonight...most activity will diminish by 06z...though with the upper level low edging closer...suspect some isolated activity will continue through the overnight hours along the continental divide. This should keep overnight lows a few degrees warmer than the past few nights given increasing cloud cover. Sunday looks a little more active for the mountains as the upper low edges closer. Sfc low position doesn't change all that much...so while locations along the southern I-25 corridor dry out...southeasterly sfc flow should keep dew points in the lower to mid 50s across the eastern counties. Again...deep layer shear will be weak...which will make heavy rainfall...gusty winds and perhaps some small hail the primary threat with the stronger storms out that way. Heavy rainfall with the potential to cause flash flooding on burn scars will continue to be a risk for the mountain areas. -KT .LONG TERM...(Sunday night through Saturday) Issued at 314 PM MDT Sat Aug 27 2016 Sunday night-Tuesday...Latest models are in decent agreement with the current short wave trough across the northern Arizona, shearing out as it slowly moves across southern Colorado and into the Central High Plains through the day Tuesday. Moisture and weak upper level divergence associated with the trough will be in place across the area, and along with late summer solar heating, we will continue to see daily chances of showers and storms across the region into the early work week. Best coverage of storms will be over and near the higher terrain in the afternoon and evening hours, though cant rule out a few late night or early morning showers or storms across the area through the period. The main threat from storms will be gusty outflow winds with the stronger storms having the potential for locally heavy rain and localized flash flooding, with weak steering flow aloft. With expected convection and a weak backdoor front keeping weak light upslope flow in place across eastern Colorado, temperatures look to be at or slightly cooler than seasonal levels for Monday and Tuesday. Wednesday-Saturday...Again, latest model solutions are in better agreement than yesterday, with upper ridging building across the state Wednesday, and increasing southwest flow aloft across the area Thursday and Friday, as a deep upper trough across the West Coast digs across Great Basin Thursday, and then lifts out across the northern Rockies on Friday. With that said, a brief downturn in convection looks to be in the offing on Wednesday, with an uptick in convection once again Thursday and Friday, especially across the ContDvd with proximity to passing system. Temperatures through the end of next week to be at or slightly above average. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 314 PM MDT Sat Aug 27 2016 VFR conditions expected at the TAF sites over the next 24 hours. There is still a chance for VCTS at the KALS and KCOS terminals through this evening. Main threat will be gusty erratic winds up to 40 kts. Cigs will likely remain VFR though brief MVFR vis will be possible with the stronger cells. Thunderstorms will diminish for the TAF sites during the evening hours with increasing high cloudiness overnight. Another round of afternoon and evening thunderstorms can be expected for Sunday with predominantly VFR cigs...local MVFR VIS associated with thunderstorms...and erratic wind gusts up to 40 kts near the stronger storms. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...KT LONG TERM...MW AVIATION...KT
Hazardous weather outlook, Aug 27, 5:01 PM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 501 PM MDT SAT AUG 27 2016 COZ058>089-093>099-281300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 501 PM MDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL SPREAD ACROSS THE LOWER ELEVATIONS THROUGH THIS EVENING. MAIN THREATS FROM STORMS WILL BE LIGHTING...LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 45 MPH. SHOULD HEAVY RAINFALL OCCUR ON BURN SCARS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. THERE IS THE POTENTIAL FOR ONE OR TWO STRONG TO MARGINALLY SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST CORNER OF THE STATE WHERE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY OVER THE MOUNTAINS. THUNDERSTORMS WILL ALSO OCCUR OVER THE PLAINS, BUT WILL BE MORE ISOLATED. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH. SOME OF THE STORMS IN THE MOUNTAINS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. ANY HEAVY RAIN THAT FALLS ON A BURN SCAR WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS EVENING. 27/28
In the hours before
Special weather statement, Aug 27, 9:56 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
956 PM MDT SAT AUG 27 2016
COZ099-280445-
SPRINGFIELD VICINITY/BACA COUNTY CO-
956 PM MDT SAT AUG 27 2016
...SPECIAL WEATHER STATEMENT...
AT 955 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTHEAST OF TWO BUTTES TO 7 MILES
SOUTH OF CAMPO. MOVEMENT WAS EAST AT 15 MPH.
AREAS OF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH CAN BE EXPECTED
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALSH...VILAS...CAMPO AND STONINGTON.
LAT...LON 3700 10217 3700 10267 3764 10229 3764 10204
3720 10204
TIME...MOT...LOC 0355Z 277DEG 14KT 3763 10220 3700 10260
28Special weather statement, Aug 27, 10:12 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1012 PM MDT SAT AUG 27 2016
COZ099-280500-
SPRINGFIELD VICINITY/BACA COUNTY CO-
1012 PM MDT SAT AUG 27 2016
...SPECIAL WEATHER STATEMENT...
AT 1010 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF TWO BUTTES TO 7
MILES SOUTH OF CAMPO. MOVEMENT WAS EAST AT 10 MPH.
HEAVY RAIN CAN BE EXPECTED WITH THIS LINE OF STORMS...WITH RAIN
RATES OF AROUND 1 INCH PER HOUR IN SOME LOCATIONS. HALF INCH HAIL
AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALSH...CAMPO AND STONINGTON.
LAT...LON 3700 10227 3699 10265 3764 10227 3763 10204
3735 10204
TIME...MOT...LOC 0410Z 267DEG 8KT 3764 10217 3700 10257
28The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:56 PM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Aug 28, 4:36 PM MDT | Special Weather Statement | PUB | Saguache | 39 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.